Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 160, NWS Philadelphia/Mount Holly

September 28, 20104 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 28, 2010, 10:05 AM EDT for 4 counties in Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2010, 10:05 AM EDT (14:05 UTC)
Expired
Sep 28, 2010, 11:00 AM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Berks County, PA, Chester County, PA, Lehigh County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 119 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS51 KPHI 281405
SVRPHI
PAC011-029-077-091-281500-
/O.NEW.KPHI.SV.W.0160.100928T1405Z-100928T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 AM EDT TUE SEP 28 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
  SOUTH CENTRAL LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 1100 AM EDT

* AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTH OF GLEN ROY TO 6 MILES SOUTHEAST OF OXFORD TO
  LADENBERG...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
  ELKTON TO 9 MILES WEST OF NEWARK TO 6 MILES NORTH OF NEWARK...AND
  MOVING NORTH AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT VERNON...WEST GROVE AND OXFORD AROUND 1010 AM EDT...
  HOMEVILLE...COCHRANVILLE AND MARSHALLTON AROUND 1015 AM EDT...
  WEST CHESTER AND DOWNINGTOWN AROUND 1020 AM EDT...
  PARKESBURG AND LIONVILLE AROUND 1025 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3987 7601 3992 7601 4003 7595 4011 7595
      4014 7590 4018 7596 4052 7584 4058 7559
      4053 7544 4043 7549 4041 7548 3983 7564
      3983 7567 3979 7574 3973 7578 3973 7612
TIME...MOT...LOC 1404Z 197DEG 44KT 3973 7604 3976 7591
          3981 7573

$$

HAYES
2 follow-up statements
459 
WWUS51 KPHI 281423
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 AM EDT TUE SEP 28 2010

PAC011-029-077-091-281500-
/O.CON.KPHI.SV.W.0160.000000T0000Z-100928T1500Z/
CHESTER PA-MONTGOMERY PA-BERKS PA-LEHIGH PA-
1023 AM EDT TUE SEP 28 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTH CENTRAL LEHIGH...EASTERN BERKS...NORTHWESTERN MONTGOMERY
AND CHESTER COUNTIES...

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ATGLEN TO MODENA TO EXTON...OR ALONG A LINE EXTENDING
FROM 19 MILES WEST OF WEST CHESTER TO 12 MILES WEST OF WEST CHESTER
TO WEST CHESTER...MOVING NORTH AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHESTER SPRINGS AND LIONVILLE BY 1030 AM EDT...
  HONEY BROOK AND GLENMOORE BY 1035 AM EDT...
  PUGHTOWN...SPRING CITY AND ELVERSON BY 1040 AM EDT...
  NEW MORGAN...CEDARVILLE AND SOUTH POTTSTOWN BY 1045 AM EDT...

LAT...LON 3987 7601 3992 7601 4003 7595 4011 7595
      4014 7590 4018 7596 4052 7584 4058 7559
      4053 7544 4043 7549 4041 7548 3983 7564
      3983 7567 3979 7574 3973 7578 3973 7612
TIME...MOT...LOC 1423Z 197DEG 44KT 3993 7595 3996 7582
          4001 7564

$$

HAYES
796 
WWUS51 KPHI 281500
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT TUE SEP 28 2010

PAC011-029-077-091-281510-
/O.EXP.KPHI.SV.W.0160.000000T0000Z-100928T1500Z/
CHESTER PA-MONTGOMERY PA-BERKS PA-LEHIGH PA-
1100 AM EDT TUE SEP 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEHIGH...EASTERN
BERKS...NORTHWESTERN MONTGOMERY AND CHESTER COUNTIES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 3987 7601 3992 7601 4003 7595 4011 7595
      4014 7590 4018 7596 4052 7584 4058 7559
      4053 7544 4043 7549 4041 7548 3983 7564
      3983 7567 3979 7574 3973 7578 3973 7612
TIME...MOT...LOC 1500Z 197DEG 44KT 4036 7578 4039 7564
          4044 7546

$$

AMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 5:15 AM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 28, 5:15 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT TUE SEP 28 2010

.SYNOPSIS...
LOW PRESSURE IN SOUTHWEST PENNSYLVANIA EARLY THIS MORNING WILL
MOVE JUST NORTH OF LAKE ONTARIO LATE TODAY WITH SHOWERY GUSTY
RAINS ENDING THIS AFTERNOON. WEAK HIGH PRESSURE FOLLOWS EARLY
WEDNESDAY. THEREAFTER...A VERY WET AND POSSIBLY WINDY LOW PRESSURE
SYSTEM WITH TROPICAL MOISTURE IS FORECAST TO MOVE NORTHWARD ALONG
THE EAST COAST FROM FLORIDA LATE WEDNESDAY...TO NORTHERN MAINE
THURSDAY NIGHT. MUCH COOLER DRIER AIR GRADUALLY FILTERS INTO THE
MID ATLANTIC STATES FRIDAY THROUGH NEXT MONDAY AS HIGH PRESSURE
MOVES FROM SOUTH CENTRAL CANADA TO THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLEASE SEE SWODY1 AND ANY MCD/S THAT MAY ISSUE BY 11Z. BASICALLY A
FAIRLY STRONG UNSTABLE SHOWERY SLY FLOW WILL SHIFT SW LATE THIS
MORNING OR AFTERNOON WITH PARTIAL CLEARING TO FOLLOW. ENOUGH INSTABILITY
AND WIND IN THE PROFILE TO SUPPORT THE POTENTIAL FOR ISOLATED SVR
THUNDERSTORMS...ESPECIALLY LATE THIS MORNING OR EARLY AFTERNOON
IN NJ AND DELAWARE WHERE GREATEST MLCAPE.

THE HWOPHI HAS THE TIMING IN DETAIL.

THE HRRR LOOKS VERY VERY GOOD AT 09Z. AM EXPECTING WARNABLE EVENTS
TO BEGIN HERE IN OUR CWA AROUND 11Z OR SHORTLY AFTER...MD/DEL
FIRST.

FCST TEMPS DEWS AND WINDS WERE BLENDED 00Z/28 NCEP MOS AFTER THE
PREDAWN HOUR INITIALIZATION.

OTHER THAN ANY SVR WARNINGS OR A SVR TSTM WATCH POSSIBILITY TODAY...
WE MAY NEED A BRIEF WIND ADVISORY FOR G NEAR 40 KTS DEL AND FAR S
NJ LATE THIS MORNING IF THERE IS ANY UNEXPECTED HEATING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...PARTIAL CLEARING WITH WEAK HIGH PRESSURE OVER THE AREA
BUT ALREADY MID LEVEL WAA MAY EXTEND NORTH INTO DEL AND S NJ WITH
SHOWERS TOWARD DAWN WED?

WED...SHOWER THREAT MAY INCREASE NORTHWARD INTO MORE OF OUR FCST
AREA DURING THE AFTN BUT TIMING IS UNCERTAIN.

WED NIGHT-THU EVE...A 12 TO 18 HOUR PERIOD OF HEAVY RAIN. LARGE
AMOUNTS AND POTENTIAL FLASH FLOOD WATCH INTERIOR...WIND ADVY COAST
SITUATION FOR THURSDAY WITH A TIDAL SURGE OF 1 FT OR MORE DURING
MIDDAY POSSIBLY PROMPTING A STATEMENT FOR MINOR COASTAL FLOODING.

TROPICAL CONNECTION OF MOISTURE!  PWATS VERY LARGE...AROUND 2.4
INCHES!

MADDOX SYNOPTIC SCALE FLASH FLOOD POTENTIAL ALONG WITH AN EXCESSIVE
RAINFALL PATTERN DESCRIBED IN THE 2009 NWA PAPER BY GRUMM-STUART...BOTH
PATTERNS SEEM TO APPLY. INVERTED TROUGHS CAN BE PROLIFIC PRODUCERS
OF RAINFALL. NO THUNDER IN THIS PORTION OF THE FORECAST ATTM BUT
ITS POSSIBLE AS PER THE WELL DEFINED ECMWF AND THE SPC DSWODY3
SVR OUTLOOK! IN-HOUSE ENSEMBLE TOOLS HAVE RIVER FLOOD POTENTIAL.
SREF AND GEFS FROM 00Z AND 03Z HAVE A 30-70 POP FOR 4 INCHES IN A
48 HR PERIOD ENDING THURSDAY NIGHT...ESPEC VCNTY NW NJ AND NE PA
BORDER. RECOMMEND FOLLOWING FUTURE DEVELOPMENTS CLOSELY HERE IN
OUR CWA!

FRIDAY...PARTIAL CLEARING...COOLER. THERE MAY BE SOME LAG TO THE
SHOWERS ENDING BUT FOR NOW MAINTAINED CONTINUITY WITH OUR PREVIOUS
FCST.

TEMPS AND WINDS WERE BLENDED 00Z/28 NCEP GUIDANCE BUT CONCERNED
THAT WINDS WILL BE SIGNIFICANTLY HIGHER ALONG THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A LONG WAVE TROUGH IS FORECAST TO INFLUENCE OUR REGION DURING THE
PERIOD FROM THURSDAY NIGHT THROUGH MONDAY.

HIGH PRESSURE AND DRY AIR IS FORECAST TO BUILD INTO OUR REGION
FROM THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY. A REINFORCING
COLD FRONT MAY ARRIVE ON SATURDAY. WE ARE NOT ANTICIPATING ANY
PRECIPITATION DURING THE PERIOD.

TEMPERATURES ARE EXPECTED TO TRANSITION FROM NEAR NORMAL ON
FRIDAY TO BELOW NORMAL FOR THE WEEKEND AND FOR MONDAY. IT APPEARS
AS THOUGH WE MAY SEE SOME FROST IN OUR NORTHERN COUNTIES, PERHAPS
LATE ON SUNDAY NIGHT. 00Z/28 ECMWF IS A LITTLE LESS CERTAIN
REGARDING FROST INTO OUR AREA. THOSE WITH TENDER VEGETATION
CONCERNS AT THIS TIME OF YEAR SHOULD MONITOR FUTURE FORECASTS.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS IMPROVED MONDAY EVENING TO MARGINAL VFR AND EVEN VFR FOR
A TIME...BUT CONDITIONS HAVE LOWERED ONCE AGAIN TO MARGINAL VFR DOWN
TO IFR LEVELS EARLY THIS MORNING. A LARGE AREA OF RAIN WAS JUST
OFFSHORE OF DELAWARE AND SOUTHERN NEW JERSEY BEFORE SUNRISE...AND
WITH HIGH AMOUNTS OF LOW LEVEL MOISTURE FEEDING INTO THE AREA ON A
STRONG SOUTHERLY FLOW...LOW CONDITIONS WILL CONTINUE THIS MORNING.
RAIN HAD LESSENED BEFORE SUNRISE...BUT SHOULD INCREASE AGAIN AS A
WARM FRONTAL FEATURE WITH ITS LOW LEVEL CONVERGENCE PUSHES THROUGH
THE AREA LATER THIS MORNING. THE RAIN MAY BE HEAVY AT TIMES AND
PRODUCE LOCALIZED WIND GUSTS WHICH WILL TRANSFER STRONGER WINDS DOWN
FROM 2 THOUSAND FEET. EMBEDDED CONVECTION IS ALSO POSSIBLE...WITH
ISOLATED STRONG THUNDERSTORMS DUE TO THE WIND SHEAR AND TROPICAL
NATURE OF THE AIRMASS.

AS THE FRONT GRADUALLY MOVES EASTWARD DURING TODAY...THE AREAS OF
HEAVY RAIN ARE FORECAST TO BEGIN MOVING TO OUR EAST AFTER 15Z WITH
SOME LINGERING SHOWERS POSSIBLE UNTIL ABOUT 20Z. FROM AROUND 16Z
ONWARD CONDITIONS SHOULD IMPROVE TO VFR WITH THE CLOUD COVER
BECOMING SCATTERED BY 00Z WEDNESDAY. SOME FOG MAY FORM TOWARD AND
AFTER MIDNIGHT DUE TO RESIDUAL GROUND MOISTURE COMBINING WITH SOME
RADIATION.

WHILE THERE IS A FAIRLY HIGH CONFIDENCE IN THE OVERALL TREND, THE
SPECIFIC CEILING AND VISIBILITY VALUES MAY FLUCTUATE FROM THE
FORECAST VALUES AS RAINFALL AREAS MOVE AND CHANGE...AND RAINFALL
RATES VARY THIS MORNING.

AS TO SURFACE WIND, DIRECTIONS SHOULD BE MAINLY FROM THE SOUTHEAST
AND SOUTH...BECOMING SOUTH TO SOUTHWEST TODAY. SUSTAINED SPEEDS WILL
BE MAINLY 8 TO 12 KNOTS, WITH GUSTS INTO THE LOWER 20S ESPECIALLY
FOR KPNE, KPHL, KILG, KMIV AND KACY. WINDS AROUND 2000 FEET ARE
FORECAST TO BE AROUND 40 KNOTS FOR A TIME THIS MORNING...AND THE
DIRECTION WILL BE SIMILAR TO THAT AT THE SURFACE. WITH GUSTS MIXING
DOWN TO THE SURFACE IT DID NOT SEEM NECESSARY TO INCLUDE LOW LEVEL
WIND SHEAR.

OUTLOOK...
DRY WEATHER IS ANTICIPATED TUESDAY NIGHT INTO WEDNESDAY WITH MAINLY
VFR CONDITIONS...EXCEPT FOR THE AFOREMENTIONED VISIBILITY
RESTRICTIONS DUE TO FOG FROM LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. ANOTHER HEAVY RAIN EVENT...WITH STRONG WINDS ESPECIALLY
JUST OFF THE SURFACE...IS POSSIBLE FROM WEDNESDAY NIGHT INTO
THURSDAY NIGHT, WITH REDUCED CEILINGS AND VISIBILITIES. DRY WEATHER
SHOULD RETURN FOR FRIDAY AND SATURDAY.

&&

.MARINE...
WINDS AND SEAS HAVE INCREASED AGAIN EARLY THIS MORNING...AT LEAST
OVER SOUTHERN PORTIONS OF THE COASTAL WATERS AND DELAWARE BAY. THIS
TREND SHOULD OCCUR TO THE NORTH AS WELL THROUGH THE MORNING. THE
SMALL CRAFT ADVISORY WILL CONTINUE TODAY...AND FOR TONIGHT FOR THE
OCEAN WATERS. WINDS WILL RELAX SOMEWHAT TONIGHT BUT SEAS WILL REMAIN
ELEVATED. FOR THIS REASON THE ADVISORY ON THE COASTAL WATERS WILL BE
EXTENDED THROUGH WEDNESDAY AFTERNOON AT THIS TIME. THE SMALL CRAFT
ADVISORY ON DELAWARE BAY WILL REMAIN IN EFFECT THROUGH TODAY. THE
COLD FRONT WILL BE OFF TO THE EAST BY EVENING AND WIND GUSTS THERE
WILL BE DROPPING BELOW ADVISORY CRITERIA.

SYNOPTICALLY, LOW PRESSURE MOVING NORTHWARD WEST OF OUR AREA
THIS MORNING WILL MOVE NORTHWARD INTO CANADA. THE ASSOCIATED COLD
FRONT WILL BE PULLED ACROSS OUR WATERS LATE TODAY OR THIS EVENING.
HIGH PRESSURE, FOLLOWING THE FRONT, WILL ALLOW WINDS AND SEAS TO
RELAX A BIT LATER TONIGHT INTO WEDNESDAY NIGHT. BUT THE LOWER
CONDITIONS WILL BE SHORT LIVED, AS LOW PRESSURE IS FORECAST TO MOVE
UP THE FRONT ALONG THE EAST COAST. HIGHER WINDS AND SEAS ARE
EXPECTED TO RETURN IN THE THURSDAY INTO FRIDAY TIME PERIOD. A PERIOD
OF GALE CONDITIONS WITH RESULTANT HIGHER WAVES MAY OCCUR THURSDAY
INTO THURSDAY NIGHT. WIND...WIND GUSTS...AND WAVE GRIDS WERE
INCREASED AT THIS TIME AS CONFIDENCE HAS INCREASED. AS THE LOW PULLS
OFF TO THE NORTHEAST, HIGH PRESSURE WILL PUSH DOWN FROM THE GREAT
LAKES. THIS WILL SUPPLY US WITH A FAIRLY STRONG NORTHERLY GRADIENT
THROUGH MUCH OF THE WEEKEND AND COULD PROLONG THE ADVISORY WINDS
AND/OR SEAS FOR, AT LEAST, PART OF THE WEEKEND.

&&

.HYDROLOGY...
TODAY...LOW PROB URBAN SMALL STREAM ADVISORY POTENTIAL BUT OTHERWISE
NO MAJOR FLOOD EVENTS EXPECTED OR IMMINENT.

THURSDAY...THIS COULD BE A BIG HYDRO EVENT FOR PORTIONS OF OUR
COUNTY WARNING AREA AND RECOMMEND ALL INTERESTS...ESPECIALLY
ALONG THE DELAWARE RIVER...POCONOS AND HILLS-URBAN CENTERS OF
NORTHERN NEW JERSEY MONITOR FUTURE FORECASTS FOR A VERY HEAVY
12-24 HOUR RAIN EVENT. INFLUX OF TROPICAL MOISTURE /WITH PRECIPITABLE
WATER VALUES NEAR 2.4 INCHES/ MAKES IT APPEAR THAT AT LEAST 3
INCHES OF RAIN IS POSSIBLE WITH THIS THURSDAY SYSTEM. 850 SLY
INFLOW LOOKS TO BE -5 SD WITH U GRIDS ON THE 250MB LEVEL -1 SD.

&&

.RIP CURRENTS...
WITH THE STRONG SOUTHERLY FLOW AND A WAVE PERIOD AROUND 7 SECONDS...
OUR GUIDANCE PROGRAM PROVIDED A MODERATE RISK FOR RIP CURRENTS FOR
TODAY FOR BOTH NEW JERSEY AND DELAWARE...AND THIS WAS ACCEPTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG 514A
SHORT TERM...DRAG
LONG TERM...IOVINO
AVIATION.../
MARINE.../
HYDROLOGY... DRAG
RIP CURRENTS.../1
Hazardous weather outlook, Sep 28, 4:18 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 AM EDT TUE SEP 28 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-290830-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
418 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 6 AM AND 3 PM.
THE RISK FOR A SEVERE STORM SHOULD FIRST DEVELOP FROM EASTERN MARYLAND
NORTHWARD INTO EASTERN PENNSYLVANIA BETWEEN 6 AM AND 10 AM.

THEN THE RISK FOR SEVERE STORMS SHIFTS EASTWARD ALONG THE DELAWARE
RIVER BETWEEN 10 AM AND NOON AND ALSO INCLUDES THE STATE OF
DELAWARE.

THEN EARLY THIS AFTERNOON THE RISK FOR A SEVERE THUNDERSTORM
SHOULD BE CONFINED MOSTLY TO NEW JERSEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY.

THERE IS A HIGH PROBABILITY OF URBAN POOR DRAINAGE STREET FLOODING
THURSDAY. THERE IS AN OUTLOOKED LESSER CHANCE FOR POCKETS OF RIVER
AND/OR SMALL STREAM FLOODING THURSDAY...THAT IF IT DEVELOPED...COULD
LINGER INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NJZ014-026-290830-
EASTERN MONMOUTH-COASTAL OCEAN-
418 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF THIS
AFTERNOON AND EVENING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY.

THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED
THURSDAY.

THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

DEZ004-NJZ024-025-290830-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
418 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF THIS
AFTERNOON AND EVENING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY.

THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED
THURSDAY.

THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450>455-290830-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
418 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A GUSTY THUNDERSTORM WITH SOUTHERLY OR SOUTHWESTERLY GUSTS TO 40
KNOTS IS POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS THURSDAY
AS WELL AS A THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-290830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
418 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A GUSTY THUNDERSTORM WITH SOUTHERLY OR SOUTHWESTERLY GUSTS TO 40
KNOTS IS POSSIBLE BETWEEN 8 AM AND 1 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS
THURSDAY AS WELL AS A THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

In the hours before

Special weather statement, Sep 28, 8:35 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 AM EDT TUE SEP 28 2010

MDZ008-PAZ060-061-281330-
BERKS PA-CECIL MD-LEHIGH PA-
835 AM EDT TUE SEP 28 2010

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CECIL...BERKS AND
LEHIGH COUNTIES...

AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS 21 MILES SOUTH OF LANCASTER...MOVING
NORTH AT 40 MPH. THE SHOWER WILL BE NEAR WERNERSVILLE AROUND 930 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.

LAT...LON 4053 7630 4063 7576 3962 7614 3969 7623
      3972 7624 3973 7611 4017 7594 4036 7621
      4042 7632

HAYES
Special weather statement, Sep 28, 8:47 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 AM EDT TUE SEP 28 2010

DEZ001-002-MDZ008-012-015-020-PAZ067-070-281345-
CAROLINE MD-CECIL MD-CHESTER PA-DELAWARE PA-KENT MD-KENT DE-
NEW CASTLE DE-QUEEN ANNE'S MD-
847 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT KENT...CAROLINE...
CECIL...DELAWARE...CHESTER...QUEEN ANNE'S AND NEW CASTLE COUNTIES...

AT 842 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH STRONG WIND GUSTS 10 MILES NORTHWEST OF
CENTERVILLE...MOVING NORTH AT 45 MPH. THE SHOWERS WILL BE NEAR
NEWTOWN...MORGNEC...CRUMPTON AROUND 855 AM...KENNEDYVILLE...
MASSEY...MILLINGTON AROUND 900 AM...GALENA...DELANEY CORNER AROUND
905 AM...CECILTON AND SASSAFRAS AROUND 910 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3934 7618 3938 7611 3938 7607 3944 7600
      3946 7602 3953 7599 3954 7607 3969 7622
      3973 7620 3974 7613 3978 7607 3987 7601
      3999 7598 3989 7551 3962 7560 3901 7576
      3910 7624 3915 7628

HAYES
Special weather statement, Sep 28, 9:26 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 AM EDT TUE SEP 28 2010

DEZ001-002-MDZ008-012-015-NJZ016-PAZ060-067-068-070-281430-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-KENT MD-KENT DE-
MONTGOMERY PA-NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-
926 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT KENT...CECIL...
SALEM...DELAWARE...CHESTER...MONTGOMERY...BERKS...QUEEN ANNE'S AND
NEW CASTLE COUNTIES...

AT 921 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH STRONG WIND GUSTS 17 MILES NORTH OF
CENTERVILLE...MOVING NORTH AT 45 MPH. THE SHOWERS WILL BE NEAR
CECILTON...SASSAFRAS AROUND 935 AM...WARWICK...TOWNSEND AROUND 940
AM...CHARLESTOWN...PERRYVILLE...PORT DEPOSIT...HOLLYWOOD BEACH
AROUND 945 AM...BAY VIEW AND NORTH EAST AROUND 950 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3934 7618 3938 7611 3938 7607 3944 7600
      3953 7599 3954 7607 3962 7616 3987 7601
      4011 7595 4019 7580 4005 7535 3970 7551
      3962 7560 3960 7555 3929 7568 3930 7575
      3925 7577 3927 7586 3924 7592 3928 7620

HAYES
Special weather statement, Sep 28, 9:29 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 AM EDT TUE SEP 28 2010

PAZ054-060-061-281430-
BERKS PA-CARBON PA-LEHIGH PA-
929 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BERKS...LEHIGH AND
CARBON COUNTIES...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS 11 MILES SOUTH OF LANCASTER...MOVING
NORTH AT 50 MPH. THE SHOWERS WILL BE NEAR NEW MORGAN AROUND 1000
AM...WERNERSVILLE...SINKING SPRING...WEST WYOMISSING...WEST LAWN
AROUND 1005 AM...WHITFIELD...WYOMISSING HILLS...WYOMISSING...WEST
READING AROUND 1010 AM AND BERNVILLE AROUND 1015 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4054 7619 4060 7605 4059 7603 4064 7600
      4074 7578 4079 7586 4074 7561 4072 7557
      4015 7586 4014 7590 4036 7621 4036 7624
      4038 7627

HAYES
Special weather statement, Sep 28, 9:59 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 AM EDT TUE SEP 28 2010

DEZ001-MDZ008-NJZ007-009-PAZ060>062-067>070-281500-
BERKS PA-BUCKS PA-CECIL MD-CHESTER PA-DELAWARE PA-HUNTERDON NJ-
LEHIGH PA-MONTGOMERY PA-NEW CASTLE DE-NORTHAMPTON PA-WARREN NJ-
959 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CECIL...WARREN...
HUNTERDON...DELAWARE...CHESTER...MONTGOMERY...BERKS...LEHIGH...
NORTHAMPTON...BUCKS AND NEW CASTLE COUNTIES...

AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 2 MILES
WEST OF NEWARK TO 15 MILES WEST OF ELKTON...MOVING NORTHEAST AT 45
MPH. THE SHOWERS WILL BE NEAR ASHLAND...MOUNT VERNON...GLEN ROY...
WEST GROVE AROUND 1005 AM...HOMEVILLE AROUND 1010 AM...WEST
GOSHEN...WESTTOWN...COCHRANVILLE...WEST CHESTER AROUND 1015 AM AND
MALVERN AROUND 1020 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3974 7613 3978 7607 3985 7603 3987 7601
      3990 7601 4061 7548 4065 7516 4071 7494
      3970 7570 3964 7590 3961 7615 3966 7619

HAYES
Special weather statement, Sep 28, 10:01 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 AM EDT TUE SEP 28 2010

PAZ054-055-061-062-281500-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1001 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT LEHIGH...
NORTHAMPTON...CARBON AND MONROE COUNTIES...

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS 16 MILES SOUTHWEST OF LEHIGHTON...
MOVING NORTHEAST AT 45 MPH. THE SHOWERS WILL BE NEAR SUMMIT HILL...
EMERALD...SLATINGTON...WALNUTPORT AROUND 1015 AM...JIM THORPE...
LEHIGHTON...WEISSPORT...WEISSPORT EAST AROUND 1020 AM...BELTZVILLE
STATE PARK AND WEATHERLY AROUND 1025 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4124 7513 4116 7516 4115 7509 4113 7507
      4063 7538 4084 7590 4099 7582 4101 7575
      4105 7579 4111 7576 4114 7570 4113 7564
      4123 7554 4125 7550 4126 7514

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:39 AM EDTSpecial Weather StatementPHIBerks, Bucks, Carbon, Delaware, Lehigh, Monroe and 3 more66 min
Sep 28, 8:35 AM EDTSpecial Weather StatementPHIBerks55 min
Sep 28, 9:26 AM EDTSpecial Weather StatementPHIChester64 min
Sep 28, 9:29 AM EDTSpecial Weather StatementPHIBerks61 min
Sep 28, 9:59 AM EDTSpecial Weather StatementPHIChester, Montgomery61 min
Sep 28, 10:01 AM EDTSpecial Weather StatementPHICarbon, Monroe, Northampton59 min
Sep 28, 10:17 AM EDTSpecial Weather StatementPHIChester58 min
Sep 28, 11:15 AM EDTSevere Thunderstorm WarningPHIChester, Delaware45 min
Sep 28, 12:06 PM EDTSpecial Weather StatementPHILehigh, Monroe, Montgomery, Northampton54 min
Sep 28, 1:23 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton52 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.